MAUDE Adverse Event Report: ENCORE MEDICAL, L.P. EMPOWR 3D KNEE; EMPOWR 3D KNEETM FEMUR, NP, 6R

ENCORE MEDICAL, L.P. EMPOWR 3D KNEE; EMPOWR 3D KNEETM FEMUR, NP, 6R
Model Number 241-02-106
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 02/25/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reason for this revision surgery was reported as an infection.The previous surgery and the revision detailed in this investigation occurred 4.2 months apart.No information was submitted with the complaint regarding pre-existing conditions of the patient or any activities the patient was involved in that may have contributed to the infection or inhibited the patient's immune system.Initial or prolonged hospitalization was required.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the implant device history records (dhrs) show that the reported component used in the previous surgery met design and manufacturing requirements.There were no non-conforming material reports (ncmrs) associated with the product that may have contributed to an infection.Customer complaint history of the reported device showed no present trends or on-going issues that are in need of review.The device was verified to have gone through an acceptable sterilization process and was within it's expiration date at the time of use during the previous surgery.There were no findings during this investigation that indicate that the reported device was the root cause or had a direct connection with the patient's infection.There are multiple factors that may contribute to an infection that are outside of the control of djo surgical.There are no indications of a product or process issue affecting implant safety or effectiveness.
 
Event or Problem Description
Revision surgery - due to the patient acquiring a post operative infection.The surgeon reseated her knee and put in an articulating cement spacer.
 
Additional Manufacturer Narrative
Corrected data: during quality assurance evaluation, the agent confirmed that only a femur and insert were removed.

Brand Name
EMPOWR 3D KNEE
Common Device Name
EMPOWR 3D KNEETM FEMUR, NP, 6R
Manufacturer (Section D)
ENCORE MEDICAL, L.P.
9800 metric blvd.
austin TX 78758 6313
MDR Report Key8458090
Report Number1644408-2019-00225
Device Sequence Number2926422
Product Code JWH
UDI-Device Identifier00888912166737
UDI-Public(01)00888912166737
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
K143242
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/13/2024
Device Model Number241-02-106
Device Catalogue Number241-02-106
Device Lot Number950R1181
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/25/2019
Supplement Date Received by Manufacturer04/23/2019
Initial Report FDA Received Date03/27/2019
Supplement Report FDA Received Date04/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
130-03-738, LOT 157N1084; 342-14-706, LOT 140T1033; 342-14-706, LOT 140T1033; 351-02-106, LOT 992R1110
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age60 YR